| Model Number |
M00583100 |
| Medical Device Problem Codes |
Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/28/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a truetome jag 44 was used in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During the procedure, the physician used the truetome jag 44 for cutting when suddenly the cutting wire fractured.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event and the patient's condition at the conclusion of the procedure was reported to be stable.
Additional Manufacturer Narrative
Block e1: the initial reporter facility name is the (b)(6).Reported here as the name exceeded character limit for designated field.Block h6: imdrf device code a0401 captures the reportable event of cutting wire broken.
Additional Manufacturer Narrative
Block e1: the initial reporter facility name is (b)(6) hospital; reported here as the name exceeded character limit for designated field.Block h6: imdrf device code a0401 captures the reportable event of cutting wire broken.Block h11: (investigation result): the returned truetome jag 44 was analyzed, and a visual evaluation noted that the cutting wire was blackened, broken and detached.No other problems with the device were noted.The reported event of cutting wire break was confirmed.Upon analysis, it was found that the cutting wire was blackened, kinked, and broken from the proximal pierce hole.Based on the condition of the device, the wire break could have been generated if there was contact between the device and the scope during energization or if the generator exceeded the maximum of voltage during the procedure.Also, energizing the device prior to performing sphincterotomy can compromise the cutting wire integrity and cause a premature cutting wire fatigue.Once the cutting wire breaks, any attempt to remove the device from the scope can detach the cutting wire.It is most likely that procedural or anatomical factors encountered during the use of the device could have affected the device performance and its integrity.Based on all gathered information, the most probable root cause is adverse event related to procedure.
Event or Problem Description
Event or Problem Description
Additional Manufacturer Narrative
Block e1: the initial reporter facility name is the (b)(6) hospital; reported here as the name exceeded character limit for designated field.Block h6: imdrf device code a0401 captures the reportable event of cutting wire broken.Block h11: (correction).The returned truetome jag 44 was analyzed, and a visual evaluation noted that the cutting wire was blackened, broken and detached.No other problems with the device were noted.The reported event of cutting wire break was confirmed.Upon analysis, it was found that the cutting wire was blackened, broken and detached.Based on the condition of the device, the wire break could have been generated if there was contact between the device and the scope during energization or if the generator exceeded the maximum of voltage during the procedure.Also, energizing the device prior to performing sphincterotomy can compromise the cutting wire integrity and cause a premature cutting wire fatigue.Once the cutting wire breaks, any attempt to remove the device from the scope can detach the cutting wire.It is most likely that procedural or anatomical factors encountered during the use of the device could have affected the device performance and its integrity.Based on all gathered information, the most probable root cause is adverse event related to procedure.